Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Opportunistic InfectionsOpportunistic Infections
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


PCP cough symptoms
Jun 7, 2001

Please answer to this question.I have a cough which is rather mild and dry which stops during the sleep, it is on and off and I wonder could it be a PCP. I am HIV positive for 2.5 years and I had a thrush a month ago.I will be evaluated after 3 weeks until then I don t want to see a doctor and to disclose my hiv status for insurance reasons.I had lung x-rays done twice, they were normal . The last was 4 weeks ago. I do not know my cd4 and viral load numbers yet,but I have a question about PCP pneumonia. Does the cough worsens with the progression of disease, or it is usually mild on and off.What kind of cough do patients have with PCP in their early stages -severe or mild ? But this cough was since then. What else it could be related to. Can I still survive those 3 weeks. Is the pain usually in the back or in the chest area in patients with PCP. Than you !

Response from Dr. Feinberg

Even without knowing your T cell count, you are at increased risk for PCP because of the thrush-- it is a common precursor to PCP. I urge you not to wait for 3 more weeks, but to seek medical advice now. Chest X-rays can sometimes be normal in patients with PCP; it is also possible that you didn't yet have PCP when the X-ray was taken 4 weeks ago. The cough usually worsens over time, and chest pain/tightness is usually described as being in the chestrather than the back.

Please seek medical attention now. If you have PCP and it is treated early, it will be easier to recover than if you wait until you may have a severe case. People still die form PCP despite good medical care, so don't put off an evaluation.


Previous
Whether to medicate HIV patients
Next
confused by resources!!!

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement